Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Having issues
    avatar
    Puamelis posted:
    Hi. I'm new here and have been struggling with my rapid cycling bipolar disorder lately. Ever since I've had gastric bypass surgery in January of this year I've been having issues with my medication and my moods. Sometimes I feel really drugged up and it affects my speech. I went to see a new dr yesterday and he was great! He lowered my medication. I'm on geodon 80 clonazapam and trazadone 200. I've been depressed with hypo manic symptoms. I sleep a lot. I have no motivation or energy. Suggestions and advice are welcome. I also go to therapy once a week. Thanks
    Reply
     
    avatar
    mercygive responded:
    Hello Puamelis:

    Sorry to hear that you are struggling with your medications since your surgery. It sounds like you are doing everything you can do. Hopefully, your new doctor can help you with your medication adjustments to improve your depression. I have learned not to wait too long to re-adjust my medications if my depression worsens, and my motivation and energy doesn't return until my depression lifts.


    At least you have the therapy appointments to motivate you out of bed so that is something to look forward to. You could take a cold shower before you go out and, especially, if you have to drive and your motor skills are sluggish. Maybe you can plan a simple activity like a lunch or a movie with a friend or family member after your therapy appointment so you don't just return home and go back to bed.


    Hope you feel better soon.
    A little yoga goes a along way
     
    avatar
    Puamelis replied to mercygive's response:
    Thanks for the reply. I'm doing a little better. Actually got up early so we could go camping. I can say my mind feels right today. My energy level has increased a bit and I feel comfortable in my own skin. I'm still struggling with depression and hypomania but it doesn't feel as strong today. I've gone for years being stable and now I'm not and its freaking me out. My pdoc is really calm and nurturing. I felt great about our appt the other day. My therapist is looking for an actual support group that I can go to. I'm a little Leary but its always fear of the unknown for me.
     
    avatar
    mercygive replied to Puamelis's response:
    Awesome!
    A little yoga goes a along way
     
    avatar
    An_252399 responded:
    I have to say when I first took Geodon, all I did was sleep. And at that time I was only prescribed one medication. Sadly it didn't surpress the hallucinations. Mainly I would lie there with my mouth open and drooling. It was that strong. You may want to consult with your doctor about possible side effects of your medications. Sometimes antipsychotics can worsen your symptoms instead of improving them. I dunno.
     
    avatar
    melly2210 responded:
    I was thinking that if your moods and meds shifted around immensely since your gastric bypass that your body may still be adjusting to the surgery. OR The absorption of your meds may have changed with your surgery. I know a friend who has to take most of his medication in liquid form or as injections as a result of his surgery.

    Geodon for me caused seizures, but I felt really drugged all the time with that. Trazadone is wonderful stuff, but combined along with the clonazapam, this could be your source of lack of energy or motivation. I was on a similar mix plus Lexapro and I was so not there, if you know what I mean.

    Quite honestly though, if I had to bet on this, I'd say there's a serious absorption issue going on. Dr. G might be able to shed some light on it. Or I'd get my gastro and pdoc on the phone together if things don't improve.

    Good luck!

    Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.